Get your Health question answered in 3 easy steps

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for chronic kidney disease

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 4992 Questions

default
Posted on Mon, 11 Aug 2014 in Abdominal Pain
Question: My brother has these symptoms: fatigue, fluid retention in his abdomen and legs, loss of taste, rapid muscle tone loss. I am worried, since he had a CT scan done that showed a dark spot on the kidney, that he has chronic kidney disease. Finding a nephrologist in this area that takes Medicare, which is all he has, has not been possible. What can he do to help himself?
doctor
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer:
Consult urologist ASAP...

Detailed Answer:
Hi there,

I am sorry for the situation your brother is in.

You are mentioning that he had some lab tests, including Ct-scan. Can you please provide the reports to me, so I can analyze them myself before running into final conclusions?

Having fluid retention in abdomen and legs is indicative for kidney problems (chronic kidney disease-should specify this diagnose). We must understand what is the dark spot noted on his kidney, so, we can find the right solution to treat it. Once it is treated, the fluid retention will be subsided too.

Next, as he is suffering of high blood pressure, we must determine whether blood pressure has caused kidney problems or it is chronic kidney disease that has caused blood pressure (secondary blood pressure). In this case, once kidney problems are resolved properly, blood pressure will be improved too.

A further consultation with nephrologist is highly recommended to start immediate treatment. If you cannot find a nephrologist, then, try to find an urologist. He/she will help him too.

Feeling fatigued, rapid muscle tone loss is due to accumulation of wast products as they are not cleared off the body from the kidneys properly.

At the end:

1. Should consult a specialist (urologist or nephrologist) as soon as possible to start specific treatment
2. Advise him to limit salt intake
3. Furosemide (diuretic) use should be started (i.m. for a few days until swelling is subsided, then, orally)

Hope it helped! Let me know if I can assist you further!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Albana Sejdini 7 minutes later
Getting his records is part of the problem since his doctor refuses to give them to the new doctor even though there have been two written requests from my brother and three telephone requests from the new doctor. However, I think I have enough to work on here and, even though no nephrologist in the area will take a medicare patient, maybe a urologist will. Thank you for your assistance.
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
You have the right to get those records...

Detailed Answer:
Hi back,

You have your right to get those records, so, try to get them and have it checked by the urologist or the new doctor. You can send to me also for a second opinion.

All the best to your brother and all of you!
Dr.Albana
If no more questions, kindly close this discussion and rate my answer! You can reopen it anytime you get the records!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on Furosemide

doctor1 MD

I am taking duromine along with lasix and slow k, as part of a weight loss program. I have been doing so for Nearly 3 weeks and last week I noticed all of a sudden that I was losing hair. I already have a receding hairline and know that my hair won't last forever but my hair is usually thick, now I can see through to the scalp, it is thinning quite fast. Iam also under a bit of stress at work, but I'm not sure if something else apart from the stress is causing the rapid loss or whether it is the medication? Can you please advise?
Thank you.

doctor1 MD

My wife was just prescribed ABILIFY, it does not say what other drug interactions? She takes many other drugs? It does not list the drug interactions She takes Lisinopril,Levothyroxin, Furosemide, Tizanidine, Fluoxetine, Klonipin, Pravastatin & OTC Green Coffee Bean.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...i need advice on something my wife keeps swelling as if she is retaining water they have on lasix but still swelling and is having alot of pain is their anything that she can you againg to get rid of the water and the pain

doctor1 MD

I am a diabetic and just moved to Italy, I watch what I eat... no red meats, mostly veggies and lots of fruits... I also take furosemide for a kidney problem and since I got here I am haing trouble going to the restroom... I took laxatives and now I feel like my stomach is really bloaded and if I lay down I can't breath... I had never felt this and I don't know if this is something to worry about... now I feel like I'm in the restroom all day but I do little by little... what is happening to me??

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

I am 81 years old, male and have been taking diuretics ( furosemide 40mg twice per day for a number of years to control conjestive heart failure . I take klorcon potassium supplement 10 mg x 2 at 9pm daily. Lately it seems that I may need more...